MAUDE Adverse Event Report: LIMACORPORATE S.P.A. DELTA CUP ACCESSORIES; NEUTRAL LINERS (UHMWPE X-LIMA + TI6AL4V) I.D. 32MM - SIZE MEDIUM

LIMACORPORATE S.P.A. DELTA CUP ACCESSORIES; NEUTRAL LINERS (UHMWPE X-LIMA + TI6AL4V) I.D. 32MM - SIZE MEDIUM
Model Number NEUTRAL LINER
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We checked the manufacturing charts of all the explanted components: delta neutr.Liner øint 32mm #m 5885.51.158 lot# 1406267 - no pre-existing anomaly on the (b)(4) pieces placed on the market with this lot#.Modulus neck s taper b 12/14 code 7590.15.030 lot# 1403514 - no pre-existing anomaly on the (b)(4) pieces placed on the market with this lot#.Modulus mod.Stem ø23 mm code 4310.15.110 lot# 1303564 - no pre-existing anomaly on the (b)(4) pieces placed on the market with this lot#.Fem.Modular head - m ø32mm 5010.42.322 lot# 1481197 - no pre-existing anomaly on the (b)(4) pieces placed on the market with this lot#.We will proceed with further investigations and submit a final mdr once concluded.
 
Event or Problem Description
Hip revision surgery due to frequent dislocations performed on (b)(6) 2018.Previous surgery performed on (b)(6) 2014.According to the info provided, the surgeon had planned to replace neck and liner to increase stability, but during surgery he was forced to remove also the stem because it was not possible to disengage it from the neck due to an intra-op issue involving the neck extractor (stem, neck and extractor are not marketed in the usa).The explanted components are the following: delta neutr.Liner øint 32mm #m code 5885.51.158 lot# 1406267; modulus neck s taper b 12/14 code 7590.15.030 lot# 1403514; modulus mod.Stem ø23 mm 4310.15.110 lot# 1303564; fem.Modular head - m ø32mm 5010.42.322 lot# 1481197.Components from another manufacturer have then been implanted.Event happened in (b)(6).
 
Event or Problem Description
Hip revision surgery due to frequent dislocations performed on (b)(6) 2018.Previous surgery performed on (b)(6) 2014.According to the info provided, the surgeon had planned to replace neck and liner to increase stability, but during surgery he was forced to remove also the stem because it was not possible to disengage it from the neck due to an intra-op issue involving the neck extractor (stem, neck and extractor are not marketed in the usa).The explanted components are the following: - delta neutr.Liner øint 32mm #m code 5885.51.158 lot# 1406267.- modulus neck s taper b 12/14 code 7590.15.030 lot# 1403514.- modulus mod.Stem ø23 mm 4310.15.110 lot# 1303564.- fem.Modular head - m ø32mm 5010.42.322 lot# 1481197.Components from another manufacturer have then been implanted.Event happened in japan.
 
Additional Manufacturer Narrative
Check of the dhr we checked the manufacturing charts of all the explanted components: -delta neutr.Liner øint 32mm #m 5885.51.158 lot# 1406267 - no pre-existing anomaly on the (b)(4) pieces placed on the market with this lot# -modulus neck s taper b 12/14 code 7590.15.030 lot# 1403514 - no pre-existing anomaly on the (b)(4) pieces placed on the market with this lot# -modulus mod.Stem ø23 mm code 4310.15.110 lot# 1303564 - no pre-existing anomaly on the (b)(4) pieces placed on the market with this lot# -fem.Modular head - m ø32mm 5010.42.322 lot# 1481197 - no pre-existing anomaly on the (b)(4) pieces placed on the market with this lot# x-rays analysis: no x-rays images available for a clinical evaluation.Explant analysis: femoral modular head involved in the complaint was returned to limacorporate for further investigation.Visual inspection showed several signs on the femoral head, indicating that the component dislocated and scraped many times against a metal component.We received also the explanted poly liner (product code 5885.51.158, lot #1406267): visual inspection showed a total of n.3 holes on the internal surface, most probably made by the surgeon trying to remove the delta liner from the acetabular cup (liner was well fixed).No scratches and/or wear visible on the external surface.No patient data (bmi, weight, activity level) nor information about cause and type of dislocation were reported to limacorporate.Based on the info received and the investigation performed, an exact root cause of the event could not be reached.However, stating that: · no anomaly was detected by the check of the dhr related to lot#1481197.· all the remaining n.89 items manufactured with the same lot# have been already implanted without receiving any additional complaint.· the liner was well fixed in the acetabular cup we can conclude that the event cannot be classified as product related.Pms data: on the basis of our pms data, occurrence rate for dislocation of femoral modular heads belonging to the family codes 5010.42.(b)(6) is (b)(4).No corrective actions due to this specific case.Limacorporate will keep monitoring the market.Note: pms data refer to the time when the investigation was completed.The final mdr is hereby submitted to proceed with the closure in the fda database.

Brand Name
DELTA CUP ACCESSORIES
Common Device Name
NEUTRAL LINERS (UHMWPE X-LIMA + TI6AL4V) I.D. 32MM - SIZE MEDIUM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key8127812
Report Number3008021110-2018-00104
Device Sequence Number1653210
Product Code LPH
UDI-Device Identifier08033390041072
UDI-Public08033390041072
Combination Product (Y/N)N
PMA/510(K) Number
K112898
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberNEUTRAL LINER
Device Catalogue Number5885.51.158
Device Lot Number1406267
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown